Advertisement

Reactions Weekly

, Volume 1747, Issue 1, pp 172–172 | Cite as

Mercaptopurine

Hypoglycemia, neutropenia and hepatotoxicity: 2 case reports
Case report
  • 17 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A case report described two children (one boy and one girl) aged 8 and 6 years, respectively, were described, who developed hypoglycaemia and neutropenia during treatment with mercaptopurine [6-mercaptopurine]. Additionally, the 6-year-old girl also developed hepatotoxicity during treatment with mercaptopurine. The hypoglycaemia was successfully treated with allopurinol in both children [routes not stated; not all dosages and times to reactions onsets stated].

Patient 1: The 8-year-old Hispanic boy, who had T-cell acute lymphoblastic leukaemia, had been receiving maintenance chemotherapy with mercaptopurine at 75 mg/m2/day. He had presented three times over a period of 2 months to the emergency centre due to weakness, vomiting, pallor and dehydration during his fifth cycle of...

Reference

  1. Miller MB, et al. Prevention of mercaptopurine-induced hypoglycemia using allopurinol to reduce methylated thiopurine metabolites. Pediatric Blood and Cancer 66: No. 4, Apr 2019. Available from: URL: http://doi.org/10.1002/pbc.27577 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations